Lois G’s Story
In August of 2014 I had hip replacement surgery. I went to rehab after that for three weeks. When in the hospital I got an UTI. I have a history of having a lot of them but had not had one for a year before going to the hospital. I honestly do not know what they gave me for it. After being in rehab for a couple of weeks I got another one but still don’t know what they gave me for it. After going home and after the first of the year I had more of them and the doctor gave me Cipro each time. I started having burning skin. I complained about it but he kind of just ignored me about that. Well, it just got worse and I kept complaining and he said he thought I had anxiety and he gave me klonopin. My skin felt somewhat better but I could not stand to wear clothes. I mostly wore patio dresses or loose house coats around the house. When I did wear clothes I had to wear something soft and I just suffered. I then went to a dermatologist and he said he did not know what it was so prescribed Predisone for a month and if not better to get it refilled for another month and take it then come back which I did. When I went back he gave me another prescription which he said was a first cousin of Predisone. When I got home I decided to not take it and get another opinion. At that time it was almost impossible to get an appointment with anyone else. The only reason I got an appointment with him is because no one wanted to go to him as he was getting old and set in his ways. I called one place trying to get in to see someone else which I could not because everyone at that clinic was not taking any new patients. The receptionist did tell me that a new doctor was joining their practice a couple of months after that so she made me an appointment with him. When I went I saw his nurse to begin with and he listened to me about everything and I told him about my history of UTI’s. He asked me if I took Cipro and I told him I did. When he asked me that a light bulb went off in my head. The doctor came in and he was very nice and listened to me again. He finally told me that he thought I had nerve damage. The first thing I asked him was did Cipro cause it? He said he did not think so and asked me if I took medicine for my thyroid which I told him I did. He said that having thyroid disease could cause it. I did not believe him about that as I had been taking it for years and had not had burning skin before. As soon as I got home I got on the computer and started looking up if Cipro could cause the burning skin but did not find a lot but then later discovered your group. The next time I went to the doctor I told him that I thought the Cipro caused it. He wanted to know where my skin burned. I told him all over except for my upper body on the front from my neck to where my legs start. He said if the Cipro caused it that it would burn all over which I did not believe and still don’t.He wanted me to get tested for allergies which I did and have taken allergy shots for 6 months but they have not helped my skin at all. My scalp has itched for as long as my skin has burned and drives me crazy. I also walked fairly well after leaving rehab but after taking the Cipro I fell several times. I still don’t walk real well. I decided to ask the surgeon that did my hip replacement if I could go to balance therapy after that which he recommended I go which I went for a couple of months. It seemed to help some but I still have balance problems. The doctor finally put me on Lyrica which helps some but I still cannot wear anything but loose clothing. I have almost become a hermit because it is so painful to wear regular clothes. I have suffered with this for over 2 years now.